Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 159, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Jun 15, 2021, 2:00 PM CDT. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2021, 2:00 PM CDT (19:00 UTC)
- Expired
- Jun 15, 2021, 3:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 40.0 mph
The radar
The Mobile radar (KMOB), 40 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2060 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
108
WHUS54 KMOB 151900
SMWMOB
GMZ631-632-650-152000-
/O.NEW.KMOB.MA.W.0159.210615T1900Z-210615T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
200 PM CDT Tue Jun 15 2021
The National Weather Service in Mobile has issued a
* Special Marine Warning for...
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM...
Mississippi Sound...
South Mobile Bay...
* Until 300 PM CDT.
* At 200 PM CDT, a strong thunderstorm was located near Alabama Port,
or 8 nm west of Middle Bay Light, moving south at 15 knots.
HAZARD...Wind gusts to 40 knots and small hail.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Central Dauphin Island, Sand Island Lighthouse, Dauphin Island
Bridge, Fort Gaines, Western Dauphin Island, Farewell Buoy, Heron
Bay, Alabama Port and Portersville Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
Frequent lightning is occurring with this storm. If caught on the
open water stay below deck if possible, keep away from ungrounded
metal objects.
&&
LAT...LON 3040 8836 3040 8832 3039 8831 3037 8831
3039 8829 3037 8822 3036 8821 3037 8819
3032 8819 3033 8816 3034 8815 3031 8814
3038 8811 3037 8804 3026 8801 3022 8803
3013 8795 3009 8835
TIME...MOT...LOC 1900Z 001DEG 16KT 3040 8817
HAIL...<.75IN
WIND...40KTS
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Jun 15, 12:54 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 15, 12:54 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1254 PM CDT Tue Jun 15 2021 .NEAR TERM /Now Through Wednesday/...Our region remains smooshed between an amplified ridge aloft over the central CONUS, and a shortwave trough over the Appalachians. These features will progress east through the period with the shortwave reaching the east coast by the end of the period. At the surface, a cold front will approach the northern Gulf coast through the day today; however, given the lack of forcing aloft, the main focus of storm development through the period will be focused along seabreeze boundaries that development this afternoon and Wednesday. PWATs remain elevated today ranging from 1.3-1.8 inches (drier inland, higher near the coast). One thing to note is generally north-northwest flow has already begun bringing drier air into the far northern portion of the region. This will help limit storm development over our northern zones. Further south where higher PWATs exist, and with the help of the seabreeze boundary some storms look to pop-up along the coastal areas. CAMs continues to show the development of scattered showers and storms over our coastal counties through the afternoon/evening today. Given the time of year, ample instability exists with MLCAPE values ranging between ~2000-4000J/kg, and DCAPE values ranging from ~800-1200J/kg for this afternoon. Minimal shear and meager lapse rates around 6.5C/km are also reflected in guidance and morning soundings. Thus, given this, the high CAPE combined with high PWATs, and the seabreeze boundary, some isolated to scattered storms are expected to development along the coast today with the potential for some downbursts with strong outflow occurring. The Storm Prediction Center currently has kept our coastal counties and a small portion of interior southeast Mississippi and extreme southwest Alabama with a Marginal Risk of severe storms. However, given the lack of overall forcing in the upper levels, the severe threat should remain rather limited in nature today. Shower and storms begin to taper off through tonight with only a slight chance of isolated showers and storms going into the overnight hours. Instability still remains present but looks either more limited on Wednesday compared to today. Additionally, dry air continues ushering in behind the front, with the front stalling along the coast by the end of the period. PWATs drop to ~0.75 inland with ~1.0-1.1 inches near the coast. With this, a very slim chance of showers and storms could develop along the seabreeze boundary during the day on Wednesday. No severe weather is expected on Wednesday. As far as temps, highs continue to be warm, with low to mid 90s this afternoon. Again, with ample moisture present, heat indices will be in the 100 to 106 degree range today. As drier air filters in from the north, lows tonight will be a tad cooler with low to to near 70 along and north of I-10, and low to upper 70s south. Highs Wednesday will also be slightly cooler, ranging in the upper 80s to lower 90s across the region. Lastly, there is a LOW RISK of rip currents through the near term. JEH/88 && .AVIATION... 18Z issuance...Scattered showers and storms possible this afternoon, especially near the coast due to the development of a sea breeze but a few inland as well as a front slowly sags down toward the region from the north. Overall, VFR conditions are anticipated through the period outside of any showers and storms this afternoon, but some MVFR conditions likely near the storms. Winds will generally continue to be light and mainly from the north, expect switching more westerly and southwesterly, especially near the coast with the development of the sea breeze. Lighter winds expected tonight. /22 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jun 15, 1:16 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Mobile AL
116 PM CDT Tue Jun 15 2021
ALZ263-265-151845-
Mobile Coastal AL-Mobile Central AL-
116 PM CDT Tue Jun 15 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL MOBILE COUNTY UNTIL 145 PM CDT...
At 116 PM CDT, the strong thunderstorm was located near I10 And I65,
or 5 miles east of Tillmans Corner, moving south at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Tillmans Corner, Theodore and I10 And I65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3036 8815 3062 8821 3065 8808 3065 8805
3064 8806 3062 8806 3061 8805 3058 8807
3057 8809 3054 8808 3051 8810 3047 8810
3045 8811 3038 8811
TIME...MOT...LOC 1816Z 338DEG 12KT 3059 8808Special weather statement, Jun 15, 1:32 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Mobile AL
132 PM CDT Tue Jun 15 2021
ALZ266-FLZ202-151900-
Baldwin Coastal AL-Escambia Coastal FL-
132 PM CDT Tue Jun 15 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN COUNTY UNTIL 200 PM CDT...
At 132 PM CDT, the strong thunderstorm was located over Perdido
Beach, or 8 miles northeast of Orange Beach. This storm was nearly
stationary.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Perdido Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3030 8756 3031 8752 3029 8753 3031 8744
3032 8753 3032 8754 3031 8755 3038 8753
3038 8748 3040 8747 3040 8745 3036 8746
3034 8750 3033 8749 3032 8743 3037 8743
3030 8742 3027 8757 3028 8757
TIME...MOT...LOC 1832Z 018DEG 3KT 3036 8748The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:16 PM CDT | Special Weather Statement | MOB | Mobile | 29 min |
| Jun 15, 1:17 PM CDT | Special Marine Warning | MOB | 58 min | |
| Jun 15, 1:31 PM CDT | Special Marine Warning | MOB | 59 min | |
| Jun 15, 1:48 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 42 min |
| Jun 15, 1:53 PM CDT | Special Marine Warning | MOB | 97 min | |
| Jun 15, 2:28 PM CDT | Special Marine Warning | MOB | 62 min | |
| Jun 15, 2:30 PM CDT | Special Marine Warning | MOB | 60 min | |
| Jun 15, 2:37 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 38 min |
| Jun 15, 3:04 PM CDT | Areal Flood Advisory | MOB | Baldwin | 116 min |
| Jun 15, 3:10 PM CDT | Special Marine Warning | MOB | 84 min | |
| Jun 15, 4:03 PM CDT | Special Marine Warning | MOB | 87 min | |
| Jun 15, 5:36 PM CDT | Special Marine Warning | MOB | 54 min | |
| Jun 15, 1:32 PM CDT | Special Weather Statement | MOB | Escambia | 28 min |
| Jun 15, 2:17 PM CDT | Special Weather Statement | MOB | Escambia | 28 min |
| Jun 15, 2:20 PM CDT | Special Weather Statement | MOB | Okaloosa | 25 min |
| Jun 15, 2:42 PM CDT | Special Weather Statement | MOB | Escambia | 33 min |
| Jun 15, 2:45 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 45 min |
| Jun 15, 3:30 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 24 min |
| Jun 15, 3:33 PM CDT | Areal Flood Advisory | MOB | Okaloosa | 57 min |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.